Lawyers and Settlements
Home Page >> News Articles >> Investment Firm Wants Johnson & Johnson ..

Investment Firm Wants Johnson & Johnson to Be Accountable for Levaquin Side Effects

. By
New Brunswick, NJA California-based investment firm wants Johnson & Johnson to be held accountable for tendon injuries, irreversible nerve damage and other Levaquin side effects, The New Jersey Star-Ledger reported.

According to the news source, Harrington Investments asked the company's management in a shareholder's proposal to describe new initiatives it will institute to address the health and financial concerns of patients harmed by the drug.

New Brunswick-based Johnson & Johnson faces tens of thousands of lawsuits filed by individuals who claim they were injured by the drug. The drugmaker has strengthened warnings about Levaquin's dangers multiple times since the medication gained approval in 1996.

According to the news source, despite the warnings, the drug has continued to be one of the company's highest-selling medicines. In 2010, it generated $1.5 billion in sales for the drugmaker.

The proposal by Harrington Investments is a tactic by the firm to raise questions regarding the company's decisions as well as its responsibility to the individuals who took the drug.

According to the news source, Jack Ucciferri, the director of research for the investment firm, said the extent of the litigation was one of the main reasons that he decided to submit the shareholder's proposal.

"When something generates this much litigation and this much negative attention maybe it's time to take a look at whether the product is worth the hassle??"and the expense," Ucciferri said. "We were appalled at the number of lawsuits."

A spokesman for the drugmaker said the company has formally asked regulators with the Securities and Exchange Commission to disqualify the proposal from Harrington Investments. He noted that Johnson & Johnson has addressed the safety issues related to Levaquin with warnings on the medication, according to the news source.

Using levofloxacin injection, sold under the brand name Levaquin, increases the risk of an individual developing tendinitis, or rupturing their tendon during treatment or up to several months afterward, according to the National Library of Medicine.

Levaquin Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Levaquin claim at no cost or obligation.
Request Legal Help Now

READER COMMENTS

Posted by

on
Levaquin is a chemotherapy drug that is being used as an antibiotic. That is why we are all having such bad side effects. It is toxic Chemo turning our tendons to mush and causing permanent nerve damage. The company should be honest with us and tell us it is chemo and not an antibiotic. It is far from penicillin. I feel the FDA and J&J should be held accountable for all our pain and suffering. They are both aware of what these drugs are and how much damage it causes.

Posted by

on
When is J&J going to be held accountable for Levaquin's damage in relation to muscle weakness? My left calf muscle tore 3-1/2 weeks ago and my Doctor said that it was most likely caused by my taking Levaquin since I had an allergic reaction: severe tendonitis all over my body. I had to take steroids to shut down my immune system to try and stop the reaction. I still have flare ups of it regularly and ALL of my joints now pop. That started as the reaction started and hasn't stopped over 2 years later. I was not properly warned about all of these possible side effects prior to being prescribed this DANGEROUS drug for a simple sinus infection. I'd take that sinus infection back anyway over having to continue to endure what I have been going through!

Posted by

on
Cipro has ruined my life, so far an MRI of my R hip only, all my other joints have not had an MRI or ultra sound, but scheduled, I have chronic tear of labrum tendon, tendinoisis (permanent damage) of gluteus medius and minimus also R hamstring, my pain started in both Achilles tendons 8 days after being on Cipro, now it's extreme pain in my ankles, knees, hands, wrists, thumbs, and of course my right buttock and hip, all the prednisone dr's gave me while getting me to rheumatologist who couldn't figure out what was wrong with me has caused my hip joint to break into fragments and now I require a total r hip replacement. Not one Dr I saw associated the Cipro with my problems, these dr's don't know or believe the damages Cipro causes. now I can't work and NO quality of life thanks to Cipro.

Posted by

on
I too had side effects from this drug was in hospital 1 yr ago in this month (April) the nerves in both my hands are damaged. my hands stay cold all the time. i also have a rash that will not go away. i was in the Nornthern Louisiana Medical Center in Ruston La when medical was given to me because of phmonica.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.

*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com